Find Your Nearest Salon

Ask the Experts

Ask the Experts

Our resident experts give advice about your hair related problems
Find the Answers to your Questions

Kim Palmer asks:
Hello there!

I wonder if you would be able to help me..... I am a 50 years old woman, Disabled and am worried about my hair.

Of late it seems to be getting thinner. When I wash my hair, (which is normally in the bath for ease) I notice that there is quite a bit in the bath when I release the water. When it is freshly washed and dry, it doesnít notice so much just when it needs washing but it is starting to worry me. Iíve had issues in the past with this when I was younger, but that was because of medication I was taking at the time. SO I was prescribed a lotion by the doctors. Is there anything though, that I can use to thicken it without going down the medical route?

For the last month or so, I have been using Alpecin double effect, for thinning and dandruff hair but I have to say Iím not mad about the results. But maybe I havenít given it enough time to work? I am also taking Hair, Nails and Skin vitamin tablets, which seem to be doing wonders for my nails and skin, but my hair not so much! I donít want a product though that is too pricey as I am outta work too!

I have coloured my hair, but have not for a while as lately, I have wondered if I should just let it go grey now-especially as it is thinning!

Any help you would be able to give me would be much appreciated. I look forward to hearing from you.

Thanks then, and kind regards

Deborah ChesterAnswered By:
Deborah Chester
Hello kim, A diffuse Thinning to your hair from stress or a vitamin deficiencies is called a Telogen Effluvium. This does recover in time .If you are vitamin Deficient then blood tests will be required to confirm this and I suggest you visit a Trichologist .You may need to take along side a hair vitamin and extra iron supplement! ...More >

If the hair loss is due to a hormone in balance so a noticeable thinning to the top of your scalp , then medication is the only way to slow this down. This medication is Regaine! Colouring your hair is not a problem as this will not affect hair loss.

Using a thickening Fibre such as Viviscal can help cosmetically mask your loss which can help with self confidence.


Deborah Chester

1 Records on this page